Join in Friday 4 , Sat 5, Sun 6 June for an intensive Weekend workshop on How to Write a Ten Minute Play with one of the world's leading 10-minute playwrights, Alex Broun.
Alex has had over 60 different ten minute plays produced across the globe in over 500 productions.
The aims of the workshop are to:
INSPIRE – inspire you to write a good ten minute play, INFORM – inform you with the tools required to write the play. In one weekend learn how to write a ten minute play then see it come to life right before your eyes.
SESSION 1: WHAT MAKES A GOOD TEN MINUTE PLAY ?
DURATION: 3 hours (Friday night 6pm – 9pm)
The opening session will tackle the fundamental question of just what is a ten minute play ? What should you write your play about ? How do you know if you're trying to tell too big a story in too short a time ? What are the elements required for a good ten minute play ?
SESSION 2: YOUR IDEA
DURATION: 90 minutes (Saturday 10am – 11.30am)
Pitch your ideas for a ten minute play to Alex and the group. Find out which of your ideas will work best in the ten minute play format – and which won't! Sharpen and focus your structure and storyline to help shape a strong ten minute play.
SESSION 3: STORY AND STYLE
DURATION: 90 minutes (Saturday 11.30am – 1pm)
This session looks at Story Structure and will explore how to dramatise your story in the most theatrically satisfying way. It will also consider what makes a good Beginning, Middle and End. We will also introduce you to different styles or genres of theatre and consider what is the best style for your play.
SESSION 4: CHARACTER AND DIALOGUE
DURATION: 90 minutes (Saturday 2pm – 3.30pm)
This session explores how to create memorable characters. What is the role of character in the theatre ? Also allowing your characters to speak truthfully – the slight variations that make one character on stage different and bind your characters with an audience. The session will also explore rhythm, dialogue and use of language in the theatre through encouraging participants to act out a moved reading of a short scene.
SESSION 4: THEATRICALITY AND SURPRISE
DUATION: 90 minutes (Saturday: 3.30pm – 5pm)
This session explores WHY your play needs to be produced on stage and what makes it different from film and television. This session will challenge the writers to find adventurous and new ways to tell their story and bring it to life on stage. It will also explore the important nature of surprise in theatre through character revelation and/or incident and staying one step ahead of your audience.
SESSION 5: WORKSHOPPING YOUR SCRIPT
DURATION: 4+ hours (Sunday 10am – 3pm)
In this day-long session participants will read and workshop their scripts, which they have written during the course, with Short+Sweet actors. They will physicalise the script with the actors and explore how their text works on stage, allowing them to test their play and discovering how it will work when performed.
SESSION 6: ON STAGE
DURATION: 3 hours (Sunday 5pm to 8pm)
In the climax of the course participants scripts will be given moved public readings by the Short+Sweet actors to an invited audience, including family and friends. This is a chance for the writers to see how their work comes to life on stage – and more importantly – how the audience responds to it. They will then be able to carry out any further revisions on their play before entering it for consideration to the Short+Sweet Theatre Brisbane 2009.
About the Course Tutor
ALEX BROUN: One of the world's leading experts in 10 minute plays, Alex has had no less than 75 ten minute plays produced across the globe in over 500 productions including Short+Sweet 2002 – 2011 and Shorter+Sweeter ¬ – The Best of Short+Sweet - 2004, 2006, 2008 and 2010. Internationally Alex has had short plays produced in Australia, Canada, Chile, Estonia, France, Hungary, India, Japan, Malaysia, New Zealand, Pakistan, Philippines, Poland, South Africa, Singapore, Taiwan, the UK and 40 different states of the USA. Recently he had a play published in Germany and a collection of short plays was translated into Persian and published in Iran. His longer plays have been performed at the Sydney Festival and he has twice received script development funding from the AFC.
Cost $50 Students and concession $80 Adults
Venue: Building W9 at CSU
Max number of participants 15
To register for the weekend BMEC box office. 6333 6161
105 William St, Bathurst
(no registrations will be taken without payment)